Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver toxicity
Oct 17, 2006

In answer to a recent question (What med-combo to start with?) you stated to the questioner that "your CD4 count indicates that your risk of having a serious liver toxicity from nevirapine". What was it about the CD4 count that implied this? Was it the relativly high absolute count and low %? I'm interested because I have numbers similar to that pattern.

Best wishes and thanks to you all.

Response from Dr. Young

Thanks for your post and comments.

Best I can interpret the data, the risk of nevirapine induced liver toxicity is based on absolute CD4 count, rather than percentages. For persons like you, with a relative disconnect between your absolute and percentage, I'd defer to the value that places you at the greater risk of side effects-- in this case the absolute count.

If you must use nevirapine, your lower percentage is in your favor, it's only that the data doesn't answer your specific question.

I hope this helps. BY



Previous
Truvada for PEP?
Next
Terminal Illness?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement